Alert archive / Hawaii / Gale Warnings in 2016
Gale Warning 9, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Dec 24, 2016, 3:27 PM HST. It took effect at Dec 25, 2016, 3:33 AM HST. It was in force for 60 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2016, 3:27 PM HST (01:27 UTC)
- In effect from
- Dec 25, 2016, 3:33 AM HST
- Expired
- Dec 27, 2016, 3:23 PM HST
- In force
- 60 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
402 WHHW70 PHFO 250127 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 PM HST SAT DEC 24 2016 ...STRONG TO GALE FORCE TRADE WINDS EXPECTED SUNDAY TO TUESDAY... .A STRONG HIGH PRESSURE SYSTEM WILL BUILD NORTH OF THE STATE THROUGH SUNDAY. STRONG TO GALE FORCE TRADE WINDS...IN COMBINATION WITH AN INCOMING NORTHWEST AND EAST SWELL BEGINNING LATE TONIGHT...WILL MAKE VERY ROUGH SEAS POSSIBLE ACROSS ALL COASTAL WATERS FROM SUNDAY THROUGH TUESDAY. PHZ119-251430- /O.EXT.PHFO.SC.Y.0064.000000T0000Z-161228T0400Z/ /O.CAN.PHFO.GL.A.0007.161225T1600Z-161228T0400Z/ MAALAEA BAY- 327 PM HST SAT DEC 24 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE GALE WATCH. * WINDS...NORTH WINDS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ120-121-123-124-251430- /O.CON.PHFO.SC.Y.0064.000000T0000Z-161225T1600Z/ /O.UPG.PHFO.GL.A.0007.161225T1600Z-161228T0400Z/ /O.NEW.PHFO.GL.W.0009.161225T1600Z-161228T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 327 PM HST SAT DEC 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... ...GALE WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...TONIGHT....EAST WINDS 20 TO 30 KT. SUNDAY THROUGH TUESDAY...EAST WINDS 25 TO 35 KT. * SEAS...TONIGHT...SEAS 8 TO 10 FT. SUNDAY THROUGH TUESDAY...SEAS 10 TO 14 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>114-251430- /O.EXT.PHFO.SC.Y.0064.161225T0127Z-161228T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS- 327 PM HST SAT DEC 24 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS...EAST WINDS 20 TO 30 KT. * SEAS...TONIGHT...SEAS 7 TO 10 FEET. SUNDAY THROUGH TUESDAY...9 TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ115>118-122-251430- /O.CON.PHFO.SC.Y.0064.000000T0000Z-161228T0400Z/ OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 327 PM HST SAT DEC 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS...TONIGHT...EAST WINDS 20 TO 25 KT. * SEAS...TONIGHT...SEAS 6 TO 9 FEET. SUNDAY THROUGH TUESDAY...SEAS 8 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
8 follow-up statements
456 WHHW70 PHFO 251333 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 AM HST SUN DEC 25 2016 ...STRONG TO GALE FORCE TRADE WINDS EXPECTED THROUGH TUESDAY... .A STRONG HIGH PRESSURE SYSTEM NORTH OF THE STATE WILL BRING STRONG TO GALE FORCE TRADE WINDS TO THE REGION. IN ADDITION...NORTHWEST AND EAST SWELLS WILL BRING ROUGH SEAS ACROSS ALL COASTAL WATERS THROUGH TUESDAY. PHZ120-121-123-124-260245- /O.CAN.PHFO.SC.Y.0064.000000T0000Z-161225T1600Z/ /O.EXT.PHFO.GL.W.0009.161225T1333Z-161228T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 333 AM HST SUN DEC 25 2016 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH SEAS 10 TO 14 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>119-122-260245- /O.CON.PHFO.SC.Y.0064.000000T0000Z-161228T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- 333 AM HST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT IN MAALAEA BAY...OTHERWISE EAST WINDS 20 TO 25 KT. SEAS 8 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
325 WHHW70 PHFO 251920 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 920 AM HST SUN DEC 25 2016 ...STRONG TO GALE FORCE TRADE WINDS EXPECTED THROUGH TUESDAY... .A STRONG HIGH PRESSURE SYSTEM NORTH OF THE STATE WILL BRING STRONG TO GALE FORCE TRADE WINDS TO THE REGION. IN ADDITION... NORTHWEST AND EAST SWELLS WILL BRING ROUGH SEAS ACROSS ALL COASTAL WATERS THROUGH TUESDAY. PHZ120-121-123-124-260830- /O.CON.PHFO.GL.W.0009.000000T0000Z-161228T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 920 AM HST SUN DEC 25 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH SEAS 10 TO 14 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>119-122-260830- /O.CON.PHFO.SC.Y.0064.000000T0000Z-161228T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- 920 AM HST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT IN MAALAEA BAY... OTHERWISE EAST WINDS 20 TO 25 KT. SEAS 8 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
338 WHHW70 PHFO 260135 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST SUN DEC 25 2016 ...STRONG TO GALE FORCE TRADE WINDS EXPECTED THROUGH TUESDAY... .A STRONG HIGH PRESSURE SYSTEM NORTH OF THE STATE WILL BRING STRONG TO GALE FORCE TRADE WINDS TO THE REGION. A LARGE NORTHWEST SWELL WILL BOOST SEAS THROUGH MONDAY. PHZ120-121-123-124-261445- /O.CON.PHFO.GL.W.0009.000000T0000Z-161228T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 335 PM HST SUN DEC 25 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 8 TO 12 FT THROUGH MONDAY...DROPPING TO 7 TO 10 FT MONDAY NIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>119-122-261445- /O.CON.PHFO.SC.Y.0064.000000T0000Z-161228T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- 335 PM HST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT...EXCEPT FOR NORTH WINDS IN MAALAEA BAY. SEAS 8 TO 12 FT THROUGH MONDAY...DROPPING TO 7 TO 10 FT MONDAY NIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
910 WHHW70 PHFO 261333 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 AM HST MON DEC 26 2016 ...STRONG TO GALE FORCE TRADE WINDS EXPECTED THROUGH TUESDAY... .A STRENGTHENING HIGH PRESSURE SYSTEM PASSING NORTH OF THE STATE WILL BRING STRONG TO GALE FORCE TRADE WINDS TO THE REGION. PHZ120-121-123-124-270245- /O.CON.PHFO.GL.W.0009.000000T0000Z-161228T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 333 AM HST MON DEC 26 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 8 TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>119-122-270245- /O.CON.PHFO.SC.Y.0064.000000T0000Z-161228T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- 333 AM HST MON DEC 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT...EXCEPT FOR NORTH WINDS IN MAALAEA BAY. SEAS 8 TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
120 WHHW70 PHFO 261940 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 940 AM HST MON DEC 26 2016 ...STRONG TO GALE FORCE TRADE WINDS EXPECTED THROUGH TUESDAY... .A STRENGTHENING HIGH PRESSURE SYSTEM PASSING NORTHEAST OF HAWAII WILL BRING STRONG TO GALE FORCE TRADE WINDS TO THE REGION. PHZ120-121-123-124-270845- /O.CON.PHFO.GL.W.0009.000000T0000Z-161228T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 940 AM HST MON DEC 26 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 8 TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>119-122-270845- /O.CON.PHFO.SC.Y.0064.000000T0000Z-161228T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- 940 AM HST MON DEC 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT...EXCEPT FOR NORTH WINDS IN MAALAEA BAY. SEAS 7 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
838 WHHW70 PHFO 270125 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 PM HST MON DEC 26 2016 ...STRONG TO GALE FORCE TRADE WINDS EXPECTED THROUGH TUESDAY... .A STRENGTHENING HIGH PRESSURE SYSTEM PASSING NORTHEAST OF HAWAII WILL BRING STRONG TO GALE FORCE TRADE WINDS TO THE REGION. PHZ120-121-123-124-271430- /O.CON.PHFO.GL.W.0009.000000T0000Z-161228T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 325 PM HST MON DEC 26 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 8 TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>119-122-271430- /O.CON.PHFO.SC.Y.0064.000000T0000Z-161228T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- 325 PM HST MON DEC 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT...EXCEPT FOR NORTH WINDS IN MAALAEA BAY. SEAS 7 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
467 WHHW70 PHFO 271330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST TUE DEC 27 2016 ...STRONG TO GALE FORCE TRADE WINDS EXPECTED... .A STRONG HIGH PRESSURE SYSTEM PASSING NORTHEAST OF HAWAII HAS BEEN BRINGING STRONG TO GALE FORCE TRADE WINDS TO THE AREA. PHZ120-121-123-124-280230- /O.CON.PHFO.GL.W.0009.000000T0000Z-161228T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 330 AM HST TUE DEC 27 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 8 TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>119-122-280230- /O.CON.PHFO.SC.Y.0064.000000T0000Z-161228T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- 330 AM HST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT...EXCEPT NORTH WINDS IN MAALAEA BAY. SEAS 7 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
968 WHHW70 PHFO 280123 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 PM HST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY FOR ALL WATERS THROUGH THE NIGHT... .THE COMBINATION OF STRONG TRADE WINDS AND LARGE SEAS WILL PRODUCE SMALL CRAFT ADVISORY CONDITIONS OVER ALL WATERS THROUGH MUCH OF TONIGHT. STRONG TRADE WINDS ARE EXPECTED TO BE CONFINED TO THE TYPICALLY WINDY WATERS AROUND THE BIG ISLAND AND MAUI ON WEDNESDAY. PHZ120-121-123-124-281430- /O.CAN.PHFO.GL.W.0009.000000T0000Z-161228T0400Z/ /O.EXB.PHFO.SC.Y.0064.000000T0000Z-161229T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 323 PM HST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...EAST WINDS 25 TO 30 KT AND SEAS 8 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>118-122-281430- /O.EXT.PHFO.SC.Y.0064.000000T0000Z-161228T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 323 PM HST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WINDS AND SEAS...EAST WINDS 20 TO 25 KT AND SEAS 7 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119-281430- /O.EXT.PHFO.SC.Y.0064.000000T0000Z-161229T0400Z/ MAALAEA BAY- 323 PM HST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Dec 24, 9:30 AM HST, 5 hours 57 minutes earlier.
Area forecast discussion, Dec 24, 9:30 AM HST, 5 hours 57 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 930 AM HST Sat Dec 24 2016 .SYNOPSIS... Trade winds will strengthen through the weekend bringing gusty conditions for Christmas Day, with windy conditions remaining through the week. Clouds and showers will favor windward and mauka areas, particularly during the night and early morning hours, with passing showers reaching leeward locations. && .DISCUSSION... Morning clouds and showers over windward areas from the Big Island to Oahu will give way to clearing skies this afternoon. The next batch of showers will affect windward areas tonight and is currently seen on satellite imagery about 150 miles east of the state. A 1028 mb high pressure system is pushing the clouds and showers toward the west at 20 mph. The center of the high is located about 1000 miles NNW of Kauai and moving eastward. As the high moves into position north of the state, trade winds will increase over the islands Christmas Day with breezy to windy conditions expected. The high will continue its eastward motion as another high moves into the Central Pacific from the west. Both highs will maintain breezy to windy conditions for the aloha state through the upcoming week. Clouds and showers will focus over windward and mountain areas through the forecast period. With the gusty winds, some of these showers will blow over to the leeward sides of the smaller islands. The Big Island leeward coast and lower slopes will maintain a diurnal pattern of afternoon sea breezes and late night land breezes. The sea breezes will bring afternoon clouds and showers that will last into the evening. Moisture from a decaying cold front may bring increasing showers toward the end of the week. The strong trade winds will likely necessitate a wind advisory for some zones of the Big Island and Maui County. Some areas conducive to windier conditions, but not all, will be through the Kohala Mountains, the interior Big Island including Saddle Road, the higher elevations of Lanai, and the central valley of Maui. Winds will also accelerate down the lee side of the mountains throughout the state. && .AVIATION... High pressure north of the state will keep a moderate to breezy trade wind flow in place today with winds increasing Christmas Day. Shower activity will continue to favor windward and mauka areas. AIRMET Sierra is in effect for mountain obscuration for north through east facing slopes of Oahu Molokai Maui and the Big Island. TEMPO MVFR ceilings in showers may linger through early evening on the Big Island, but conditions are expected to improve elsewhere around midday. Windward clouds and showers will increase again tonight. AIRMET Tango will likely be needed for low level turbulence over and downwind of the terrain later this morning. && .MARINE... A Small Craft Advisory (SCA) is in effect for waters south and east of Oahu, through the eastern end of the state due to strengthening trade winds from a building high pressure to the north. The high will drive strong to gale force trades over the coastal waters through the next several days. Beginning tonight, the SCA will cover all coastal waters. A Gale Watch is posted for the typical windy waters around Maui County and the Big Island from Sunday morning through Tuesday, which will likely be upgraded to a Gale Warning for this period later today. Any waters not within the warning will be included in the SCA that will follow suit until Tuesday. The winds, combined with an easterly swell, will boost surf to advisory level along east facing shores by Sunday and continue through at least Tuesday. A northwest swell will continue to decline today. However, another large northwest swell will arrive tonight, then peak Sunday and Sunday night. Surf will potentially top out near warning levels along north and west facing shores. && .HFO WATCHES/WARNINGS/ADVISORIES... Gale Watch from Sunday morning through Tuesday afternoon for Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory until 6 AM HST Sunday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory until 6 PM HST Tuesday for Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters-Big Island Windward Waters. Small Craft Advisory from 6 PM this evening to 6 PM HST Tuesday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-Oahu Windward Waters. && Morrison...Discussion Bedal...Aviation Foster...Marine
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:26 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 4 days |
| Dec 24, 3:42 PM HST | Wind Advisory | HFO | Hawaii, Kalawao | 48 hr |
| Dec 25, 3:10 AM HST | High Surf Warning | HFO | Honolulu, Kauai, Kalawao | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.